Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 43, NWS Pocatello, ID

December 22, 2014

NWS Pocatello, ID issued this wind advisory at Dec 22, 2014, 4:23 AM MST. It took effect at Dec 22, 2014, 11:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2014, 4:23 AM MST (11:23 UTC)
In effect from
Dec 22, 2014, 11:00 AM MST
Expired
Dec 22, 2014, 9:00 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS75 KPIH 221123
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
423 AM MST MON DEC 22 2014

IDZ017-021-022-221930-
/O.NEW.KPIH.WI.Y.0043.141222T1800Z-141223T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
423 AM MST MON DEC 22 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* TIMING...FROM 1100 AM UNTIL 900 PM MST. STRONGEST WIND SHOULD
  OCCUR FROM 200 PM UNTIL 500 PM.

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE
  RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY
  TO POCATELLO

* IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE
  DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO
  DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN
  BRANCHES...TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT
  ARE USUALLY KEPT OUTSIDE YOUR HOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
4 follow-up statements
753 
WWUS75 KPIH 221347
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
647 AM MST MON DEC 22 2014

IDZ017-021-022-222230-
/O.CON.KPIH.WI.Y.0043.141222T1800Z-141223T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
647 AM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

* TIMING...FROM 1100 AM UNTIL 900 PM MST. STRONGEST WIND SHOULD 
  OCCUR FROM 200 PM UNTIL 500 PM. 

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE
  RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM BURLEY
  TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT
  RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO.

* IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE 
  DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO 
  DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN 
  BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT 
  ARE USUALLY KEPT OUTSIDE YOUR HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
821 
WWUS75 KPIH 222115
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MST MON DEC 22 2014

IDZ017-021-022-230400-
/O.CON.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
215 PM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM
  200 PM UNTIL 500 PM.

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER 
  SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM 
  BURLEY TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT 
  RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO. 

* IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE 
  DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO 
  DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN 
  BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT 
  ARE USUALLY KEPT OUTSIDE YOUR HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
473 
WWUS75 KPIH 222236
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
336 PM MST MON DEC 22 2014

IDZ020-230400-
/O.EXA.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
336 PM MST MON DEC 22 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR FROM
  200 PM UNTIL 600 PM.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...THE ARCO DESERT INCLUDING THE INL
  COMPLEX...IDAHO FALLS...AND ROBERTS.

* IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE 
  DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO 
  DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN 
  BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT 
  ARE USUALLY KEPT OUTSIDE YOUR HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-022-230400-
/O.CON.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...OAKLEY
336 PM MST MON DEC 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...NOW UNTIL 900 PM MST. STRONGEST WIND SHOULD OCCUR 
  FROM 200 PM UNTIL 500 PM. 

* WINDS...WEST TO NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND THE LOWER 
  SNAKE RIVER PLAIN...MAINLY ALONG THE INTERSTATE CORRIDOR FROM 
  BURLEY TO POCATELLO. IT ALSO INCLUDES THE GOOSE CREEK...RAFT 
  RIVER...AND ROCKLAND VALLEYS IN SOUTHERN IDAHO. 

* IMPACTS...WIND THIS STRONG CAN MAKE CONTROL OF YOUR VEHICLE 
  DIFFICULT WHEN IT IS A CROSS WIND. THE ONLY MITIGATION IS TO 
  DRIVE AT SLOWER SPEEDS. THE WIND CAN ALSO BRING DOWN 
  BRANCHES... TREES...AND POWER LINES. SECURE LIGHT OBJECTS THAT 
  ARE USUALLY KEPT OUTSIDE YOUR HOME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
278 
WWUS75 KPIH 230358
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
858 PM MST MON DEC 22 2014


IDZ017-020>022-230500-
/O.EXP.KPIH.WI.Y.0043.000000T0000Z-141223T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY
858 PM MST MON DEC 22 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

AT 850 PM WINDS HAVE DECREASED TO 10 TO 20 MPH ACROSS THE SNAKE
PLAIN AND SOUTH CENTRAL HIGHLANDS. THESE WINDS WILL DECREASE TO
LESS THAN 10 MPH OVERNIGHT. THEREFORE THE WIND ADVISORY WAS
ALLOWED TO EXPIRE AT 9 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:17 AM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 22, 3:17 AM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
317 AM MST MON DEC 22 2014

.SHORT TERM...TODAY THROUGH WED NIGHT. WILL ALLOW WINTER STORM
WARNINGS TO CONTINUE THROUGH TO THEIR EXPIRATION TIME...THEN ONLY
LIGHT SNOWFALL EXPECTED TODAY AT MOST HIGH ELEVATIONS. CLEARING
SHOULD DEVELOP DURING THE EVENING AND HIGH PRESSURE WILL CONTINUE
THE CLEAR SKIES AND COLDER OVERNIGHT LOWS THROUGH TUE/TUE
NIGHT/WED. ON WED NIGHT...ALSO KNOWN AS CHRISTMAS EVE...A PACIFIC
STORM IS MOVING IN TO BRING A MESSY LOW ELEVATION RAIN/SNOW AND
HIGH ELEVATION SNOW EVENT THAT CONTINUES INTO THE MEDIUM RANGE
FORECAST.

BUT THE MAIN FORECAST CONCERN CONTINUES TO BE THE WIND. LOCAL WIND STUDY
INDICATES A RE-DEVELOPMENT OF ADVISORY LEVEL CONDITIONS IN THE
EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. 40KT WINDS AT
700MB, 80-PLUS KNOT WIND AT 500MB, AND 150-PLUS KNOT WIND AT 250MB
ARE THE MAIN SUPPORTERS. THE MSLP GRADIENT DOES NOT STRENGTHEN
UNTIL THE AFTERNOON...BUT IT GETS AT LEAST IN THE STRONG CATEGORY FOR
THAT PERIOD. THE OTHER CONTRIBUTING FACTOR WILL BE STRONG COLD
ADVECTION DURING THE AFTERNOOON. ONLY CONCERN IS THE NORTHWEST
AIRFLOW FOR A DIRECTION AND THE STABLE CONDITIONS. HAVE INCLUDED
SOUTH CENTRAL HIGHLANDS AS WELL. MESSICK

.LONG TERM....LONG TERM...THURSDAY (CHRISTMAS DAY) THROUGH NEXT MONDAY. THE
GFS/ECMWF SHOWED MODEST AGREEMENT ON THE MAIN THEMES IMPACTING THE
LONG TERM THIS MORNING ALTHOUGH THERE WERE SOME STRIKING VARIATIONS
ON TIMING AND TRACK. THE MODELS AGREED THAT A FAIRLY SIGNIFICANT PAC
TROUGH WOULD SWEEP INTO THE REGION SOMETIME WEDNESDAY NIGHT/THURSDAY
AND EXIT TO THE EAST FRIDAY MORNING. THE GFS WAS A BIT SLOWER WITH
THE PROGRESSION HERE AND THE MAIN FORECAST ADJUSTMENT WAS TO BEGIN
TO RAMP UP THE PROBABILITY OF PRECIPITATION CHRISTMAS DAY. THE
CHANCES OF SEEING SNOW IN THE SNAKE RIVER PLAIN ARE LOOKING BETTER
ALTHOUGH SNOW LEVELS START OUT FAIRLY WARM AHEAD OF THE ADVANCING
TROUGH AND THEN DROP TO VALLEY FLOORS AS THE PRECIPITATION BEGINS TO
PLAY OUT THURSDAY AFTERNOON/EVE. BY SATURDAY...THE MODELS WERE
SHOWING THE NEXT PAC STORM SYSTEM ADVANCING INTO THE REGION. THIS
TIME...THE GFS SHOWED A MORE PROGRESSIVE/FASTER SOLUTION WITH THE
THROUGH SWEEPING INTO THE NRN ROCKIES BY SATURDAY AFTERNOON WHEREAS
THE ECMWF PLACED THE TROUGH ALONG THE COAST. GIVEN THE SPREAD IN
TIMING AND TRACK ON THIS PARTICULAR FEATURE...HAVE ONLY NUDGED THE
CHANCES OF PRECIPITATION HIGHER UNTIL THE MODELS COME INTO BETTER
AGREEMENT. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING
IDZ017-021-022.

WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING ABOVE
6000 FEET FOR THE IDZ031-032.

WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING ABOVE
7500 FEET FOR THE IDZ019-025.

WINTER STORM WARNING UNTIL 5 AM MST EARLY THIS MORNING IDZ018.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:01 PM MSTSpecial Weather StatementPIHCassia3 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.